Kentucky, 2010Damaging Wind in Kentucky, September 7, 2010
September 7, 2010 · NWS ILN · 1 event in 1 county or zone
A cold front pushed into a thin area of instability that had developed due to the strong surface heating during the day. Convection never organized into complete lines, but some individual cells became strong to severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed into a thin area of instability that had developed due to the strong surface heating during the day. Convection never organized into complete lines, but some individual cells became strong to severe. Moisture had advected northward into the area in advance of the front. Motion of the storms was fairly quick and towards the east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 7, 7:06 PM EST, 20 minutes earlier.
Area forecast discussion, Sep 7, 7:06 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
806 PM EDT TUE SEP 7 2010
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE PRESENT ACROSS THE REGION AS A COLD
FRONT MOVES THROUGH THE REGION THIS EVENING. HIGH PRESSURE AND
COOLER AIR WILL THEN BUILD IN FOR WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE NEXT
FEW HOURS IN ADVANCE OF A COLD FRONT. CAPE VALUES ARE IN EXCESS OF
1000 J/KG ACROSS THE FA. A FEW THUNDERSTORMS MAY REACH SEVERE
LIMITS THIS EVENING WITH THE GREATEST THREAT BEING DAMAGING WINDS. COLD
FRONT WILL MOVE THROUGH THE FA BY MIDNIGHT AND CLOUD COVER WILL
BEGIN TO DISSIPATE. WITH SKIES BECOMING MOSTLY CLEAR AND COOLER
AIR BEGINNING TO FILTER INTO THE AREA...EXPECT LOWS IN THE LOWER
50S ACROSS THE NW HALF OF THE FA. LOWS WILL BE IN THE MIDDLE TO
UPPER 50S ACROSS SE PORTIONS OF THE FA WHERE CLOUDS WILL TAKE
LONGER TO CLEAR OUT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
A FEW CU WILL DEVELOP DURING THE DAY ON WEDNESDAY HOWEVER THESE
WILL DISSIPATE DURING THE EVENING HOURS LEAVING CLEAR SKIES AROUND
THE REGION FOR WEDNESDAY NIGHT. THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING AND FOR TEMPERATURES TO FALL INTO THE MIDDLE
40S TO THE LOWER 50S WEDNESDAY NIGHT. HIGH TEMPERATURES WEDNESDAY
AND THURSDAY WILL BE SIMILAR WITH HIGHS IN THE 70S. LOW
TEMPERATURES WILL WARMER THURSDAY NIGHT THAN WEDNESDAY NIGHT DUE
TO CLOUD COVER BEGINNING TO MOVE INTO THE AREA FROM THE REMNANTS
OF TROPICAL STORM HERMINE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HAVE TAKEN A BLEND OF THE 12Z GFS....00Z ECMWF AND HPC GUIDANCE FOR
THE EXTENDED FORECAST.
THE REMNANTS OF TROPICAL STORM HERMINE IS FORECAST TO ROTATE AROUND
AN UPR LVL RIDGE OF HIGH PRESSURE INTO THE MID MS VLY BY FRIDAY
MORNING. THEREAFTER...IT IS THEN FORECAST TO WEAKEN/SHEAR AS IT DIVES
ESE TOWARD THE TN VLY BY 12Z SATURDAY. THERE STILL REMAINS A LOT OF
UNCERTAINTY AT THIS POINT IN TIME AS TO HOW FAR NE THE PCPN SHIELD
WITH THIS FEATURE WILL REACH. HAVE THUS CONTINUED WITH CHANCE POPS
ACRS THE FAR SW CWFA FRIDAY INTO FRIDAY NIGHT. LATER FORECASTS WILL
HAVE TO MONITOR AND ADJUST THE FORECAST ACCORDINGLY SHOULD THE
REMNANTS MOVE A LITTLE CLOSER TO THE FORECAST AREA.
FOR THE PERIOD SATURDAY THROUGH SUNDAY...A MID LVL TROF WILL MOVE
EAST ACRS THE GREAT LAKES AND OHIO VALLEY REGION. AT THE SFC...A
WARM FRONT WILL LIFT NE INTO THE REGION ON SATURDAY...FOLLOWED BY A
COLD FRONT SATURDAY NIGHT. HAVE CONTINUED WITH CHANCE POPS WITH THIS
SYSTEM...TAPERING OFF PCPN FROM WEST TO EAST DURING SUNDAY MORNING.
FOR SUNDAY NIGHT INTO MONDAY...SFC HIGH PRESSURE WILL SETTLE IN
ACROSS THE OHIO VALLEY...BRINGING A RETURN TO DRY WEATHER. THE HIGH
WILL SHIFT EAST OF THE AREA MONDAY NIGHT.
EXTENDED MODELS CONTINUE TO HINT AT ANOTHER COLD FRONTAL PASSAGE ON
TUESDAY. THE FRONT APPEARS TO BE MOISTURE STARVED AT THIS POINT...SO
WILL KEEP THE FORECAST DRY.
TEMPERATURES WILL BE TRICKY ON FRIDAY DEPENDING ON THE CLOUD SHIELD
FROM THE REMNANTS OF HERMINE AND WHETHER OR NOT STEADY PCPN DEVELOPS.
OTHERWISE...ABOVE NORMAL READINGS ARE EXPECTED ON SATURDAY...NEAR
NORMAL CONDITIONS ON SUNDAY...WITH A RETURN TO ABOVE NORMAL
TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION WILL CONTINUE JUST SOUTHEAST OF THE TAF SITES
FOR THE NEXT HOUR OR TWO...BUT AS OF THE 00Z EFFECTIVE TIME IT
LOOKS LIKE THINGS SHOULD BE DONE AT THE AIRPORTS. SO...WILL CARRY A
WESTERLY WIND BEHIND THE FRONT AND LEAVE THE FORECAST DRY.
WINDS WILL STAY UP A LITTLE BIT OVERNIGHT...MAINLY OUT OF THE
WEST. ON WEDNESDAY...ANOTHER ROUND OF SLIGHTLY GUSTY CONDITIONS
WILL BE EXPECTED.
OUTLOOK...THUNDERSTORMS POSSIBLE ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN
AVIATION...HATZOS
Hazardous weather outlook, Sep 7, 6:25 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
725 PM EDT TUE SEP 7 2010
KYZ092-093-095>100-OHZ055-056-064-065-073-074-078>082-088-082330-
KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
725 PM EDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING IN ADVANCE OF A COLD
FRONT THAT WILL MOVE THROUGH THE AREA. A FEW OF THE STORMS MAY
BECOME SEVERE THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING
WIND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-073>075-080-KYZ089>091-094-OHZ026-034-035-042>046-
051>054-060>063-070>072-077-082330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-
725 PM EDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 7, 6:23 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST 4 NE BEXLEY 40.01N 82.88W
09/07/2010 M48.00 MPH FRANKLIN OH ASOS
MEASURED AT PORT COLUMBUS INTERNATIONAL AIRPORT ASOS.
0717 PM TSTM WND GST 3 SW GROVEPORT 39.83N 82.93W
09/07/2010 M47.00 MPH FRANKLIN OH AWOS
MEASURED AT RICKENBACKER INTERNATIONAL AIRPORT AWOS.
&&
HATZOSSpecial weather statement, Sep 7, 6:30 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT TUE SEP 7 2010
OHZ063-072-073-080-080000-
HIGHLAND OH-ROSS OH-CLINTON OH-FAYETTE OH-
730 PM EDT TUE SEP 7 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE...EASTERN
CLINTON...NORTHWESTERN ROSS AND NORTHEASTERN HIGHLAND COUNTIES
THROUGH 800 PM EDT...
AT 728 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HIGHLAND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEESBURG AND
GREENFIELD.
ALSO...PAINT CREEK STATE PARK...EAST MONROE...NEW MARTINSBURG...ROCK
MILLS...GOOD HOPE AND SOUTH SALEM ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3951 8321 3930 8322 3928 8368 3942 8366
HATZOS
Local storm report, Sep 7, 6:34 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 1 NW WILMINGTON 39.45N 83.84W
09/07/2010 CLINTON OH LAW ENFORCEMENT
ONE TREE WAS REPOTED DOWN ON MITCHELL ROAD AND ONE TREE
WAS REPORTED DOWN ON CENTER ROAD.
&&
ANOVAKSpecial weather statement, Sep 7, 6:41 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT TUE SEP 7 2010
OHZ079-080-080015-
HIGHLAND OH-BROWN OH-
741 PM EDT TUE SEP 7 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BROWN AND HIGHLAND
COUNTIES THROUGH 815 PM EDT...
AT 737 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
MARTIN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO AND MARSHALL.
ALSO...RUSSELL...NEW MARKET...BERRYSVILLE...HIGHLAND COUNTY
AIRPORT...PAINT CREEK STATE PARK...ROCKY FORK LAKE AND RAINSBORO ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3921 8381 3935 8340 3913 8343 3908 8392
3923 8392
HATZOSSpecial weather statement, Sep 7, 7:02 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT TUE SEP 7 2010
OHZ073-080045-
ROSS OH-
802 PM EDT TUE SEP 7 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROSS COUNTY THROUGH 845
PM EDT...
AT 800 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUTH
SALEM...MOVING EAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH FORK VILLAGE AND
CHILLICOTHE.
ALSO...SOUTH SALEM...FRANKFORT...BOURNEVILLE...ANDERSONVILLE...
MOORESVILLE AND HALLSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3946 8306 3945 8278 3929 8277 3928 8337
3943 8333
HATZOSSpecial weather statement, Sep 7, 7:15 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT TUE SEP 7 2010
KYZ091>093-096-OHZ078-080115-
BOONE KY-CAMPBELL KY-KENTON KY-PENDLETON KY-CLERMONT OH-
815 PM EDT TUE SEP 7 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLERMONT...
NORTHEASTERN PENDLETON...KENTON...CAMPBELL AND BOONE COUNTIES THROUGH
915 PM EDT...
AT 813 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BANK
LICK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLARYVILLE...
ALEXANDRIA...NEW RICHMOND AND FELICITY.
ALSO...WHITE TOWER...LATONIA LAKES...MORNING VIEW...RYLAND HEIGHTS...
WHITE VILLA...VISALIA...GRANTS LICK AND ASPEN GROVE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3904 8409 3881 8409 3881 8470 3897 8471
HATZOS
Thunderstorm Wind, Campbell
- When
- September 7, 7:26 PM EST to 7:31 PM EST
- Where
- Campbell County, Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.970, -84.380
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251428.